MAUDE Adverse Event Report: ZIMMER BIOMET, INC. CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX; ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE

ZIMMER BIOMET, INC. CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX; ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE
Catalog Number 00249003507
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Visual examination of the returned product identified a znn cephalomedullary flexible capture set screw driver (lot 64008628) was returned.As returned, the flex shaft is cracked and deformed.The device shows wear & tear that indicates repeated use during a potential field age greater than 4 years.Review of the device history record(s) identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the driver broke during set screw insertion.No further information is available.

Brand Name
CEPHALOMEDULLARY FLEXIBLE CAPTURED SET SCREW DRIVER STANDARD 3.5 MM HEX
Common Device Name
ORTHOPAEDIC PROSTHESIS IMPLANTATION INSTRUMENT, REUSABLE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key14874409
Report Number0001822565-2022-01892
Device Sequence Number5666152
Product Code HSB
UDI-Device Identifier00889024063631
UDI-Public(01)00889024063631(10)64008628
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003507
Device Lot Number64008628
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2022
Initial Report FDA Received Date06/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown